Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 25, 2021Brevard County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 25, 2021, 12:13 PM EDT for Brevard County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2021, 12:13 PM EDT (16:13 UTC)
Expired
Apr 25, 2021, 12:45 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 24 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS82 KMLB 251613
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1213 PM EDT Sun Apr 25 2021

FLZ047-053-251645-
Southern Brevard County-Osceola-
1213 PM EDT Sun Apr 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD AND NORTHEASTERN
OSCEOLA COUNTIES...

At 1212 PM EDT, a strong thunderstorm was located near Lone Cabbage
Fish Camp, moving east-southeast at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Melbourne, Rockledge, Merritt Island, Suntree and Viera. 

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2816 8063 2825 8098 2835 8098 2835 8086
      2834 8086 2834 8071
TIME...MOT...LOC 1612Z 287DEG 18KT 2832 8092 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 25, 9:28 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 25, 9:28 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
928 AM EDT Sun Apr 25 2021

.UPDATE...
Ongoing lightning storms across northern Lake and Volusia counties.
This line of storms is moving eastward around 35 mph. Local guidance
is not keen on this line maintaining much strength as it pushes
southward through the local area. The cool front is currently
located across northern Florida, and is forecast to slowly move
southward, through east central Florida, through the day. Out
ahead of this approaching cool front, a deck of stratus has
settled across the south, and is expected to last through mid
morning. Forecast remains on track for today, with only a few
minor tweaks to the precipitation and cloud cover. Along and ahead
of the front will be partly to mostly cloudy, with clouds
clearing behind the front. Temperatures will once again be warm
across east central Florida today, with afternoon highs in the
upper 80s and low 90s, with the higher of those temperatures
occurring across the Treasure Coast.

&&

.Aviation...
MVFR/IFR conditions for much of the TAF sites early this morning.
Ongoing storms across Lake and Volusia county this morning will move
southward through the day. Local guidance is not keen on this line
maintaining strength as it moves southward. A deck of low stratus
out ahead of the approaching cool front has moved in south of KMLB,
dropping ceilings to IFR conditions, but expected to lift to MVFR
around 13/14Z. Have kept MVFR ceilings across the north until 14Z,
and until 15Z across the south. The line of convection is expected
to move southward, exiting the Treasure coast by this evening.
Included VCSH across KDAB, KSFB, KMCO, and KISM starting 13/14Z, and
KMLB and TIX starting at 15/16Z. Included VCTS for KVRB southward
starting at 18/21Z. VFR conditions expected behind the front.

&&

.Marine...
Ongoing showers and storms across the northern Atlantic waters.
Cells are moving eastward around 35 KT. Current guidance is not keen
on convection maintaining strength as it moves southward through the
local waters. The cool front and associated convection out ahead
of the front, will move southward across east central Florida and
its associated waters through the day, exiting the Treasure Coast
waters by this evening. Current buoy 41109 observations show seas
are around 3 ft. Seas are expected to continue to diminish, with
seas becoming 2-3 ft across all the waters, except 4 ft across the
far north Volusia offshore waters, by late afternoon. Will allow
SCA to expire, but small craft operators should exercise caution
across the Volusia and Brevard offshore waters this morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  64  81  64 /  30   0   0   0
MCO  87  63  85  63 /  30   0   0   0
MLB  89  65  82  67 /  40   0   0   0
VRB  90  64  82  65 /  40  10   0   0
LEE  86  62  86  64 /  30   0   0   0
SFB  87  63  84  62 /  30   0   0   0
ORL  88  65  85  65 /  30   0   0   0
FPR  91  64  82  65 /  40  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 AM EDT this morning for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

&&

Watson/Pendergrast/Combs
Hazardous weather outlook, Apr 25, 4:52 AM EDT, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
452 AM EDT Sun Apr 25 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-252100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
452 AM EDT Sun Apr 25 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A weak cool front will sag south across east central Florida from
late this morning through sunset. Ahead of the front, scattered
showers and a few lightning storms are expected to develop and
move rapidly eastward at 30 to 35 mph. The best chance for storms
will be across Lake and Volusia Counties early this morning, then
shift southward across the Space and Treasure Coasts during the
afternoon.

Wind gusts of 40 to 45 mph, dangerous cloud to ground lightning
strikes and torrential downpours will be possible. Move indoors to
safety at the first sign of threatening skies, or if you hear
thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated storms may also produce wind gusts to around 35 knots
over larger inland lakes as well as the Intracoastal and adjacent
Atlantic waters today. Boaters should watch for storms moving in
rapidly from the west, and move to safe harbor well in advance.

.RIP CURRENT IMPACT...
There will be a Moderate risk for dangerous rip currents at area
beaches today. While rip currents will be present all day, the
threat will be highest from late morning through late afternoon
due to tidal effects. Remember to swim only within sight of a
lifeguard, and never swim alone.

.WIND AND SEA IMPACT...
Southwest winds near 20 knots will produce seas up to 5 feet well
offshore Volusia and Brevard Counties early this morning, where a
Small Craft Advisory continues through 11 AM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
The threat for rip currents will remain moderate early this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Cristaldi

In the hours before

Special weather statement, Apr 25, 6:56 AM EDT, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
656 AM EDT Sun Apr 25 2021

FLZ141-251130-
Coastal Volusia FL-
656 AM EDT Sun Apr 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
730 AM EDT...

At 655 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Bunnell, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond Beach Airport.

LAT...LON 2943 8107 2928 8099 2926 8098 2925 8115
      2936 8115 2940 8116 2941 8115 2942 8115
      2943 8110
TIME...MOT...LOC 1055Z 273DEG 32KT 2934 8122

Weitlich
Special weather statement, Apr 25, 7:31 AM EDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Melbourne FL
731 AM EDT Sun Apr 25 2021

FLZ041-044-046-251230-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
731 AM EDT Sun Apr 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...CENTRAL
LAKE AND WEST CENTRAL VOLUSIA COUNTIES UNTIL 830 AM EDT...

At 731 AM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Weir, or 7 miles west of The Villages, moving east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2915 8164 2917 8136 2877 8138 2877 8141
      2878 8142 2879 8165 2878 8166 2879 8195
TIME...MOT...LOC 1131Z 279DEG 31KT 2897 8207

Weitlich
Special weather statement, Apr 25, 8:30 AM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
830 AM EDT Sun Apr 25 2021

FLZ041-044-046-251300-
Northern Lake County-Seminole-Inland Volusia-
830 AM EDT Sun Apr 25 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SEMINOLE...EAST
CENTRAL LAKE AND CENTRAL VOLUSIA COUNTIES...

At 830 AM EDT, a strong thunderstorm was located near Paisley, moving
east at 35 mph.

Winds in excess of 40 mph, funnel clouds, and pea size hail are
possible with this storm.

Locations impacted include...
Deltona, Sanford, DeLand, Eustis and Lake Mary.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2896 8171 2896 8166 2904 8166 2905 8165
      2901 8116 2873 8131 2878 8141 2878 8142
      2879 8153 2889 8175
TIME...MOT...LOC 1230Z 288DEG 30KT 2892 8160

Combs
Special weather statement, Apr 25, 9:28 AM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
928 AM EDT Sun Apr 25 2021

FLZ041-044-046-141-251400-
Northern Lake County-Coastal Volusia-Seminole-Inland Volusia-
928 AM EDT Sun Apr 25 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SEMINOLE...
EAST CENTRAL LAKE AND SOUTHEASTERN VOLUSIA COUNTIES...

At 927 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Osteen to near Cassia. Movement was
east at 30 mph.

Winds in excess of 40 mph and funnel clouds are possible with these
storms.

Locations impacted include...
Deltona, Sanford, Lake Mary, Orange City and Geneva.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2891 8142 2889 8094 2879 8096 2879 8097
      2871 8098 2877 8142 2878 8142 2879 8152
TIME...MOT...LOC 1327Z 278DEG 25KT 2884 8112 2884 8145

Combs
Special weather statement, Apr 25, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1213 PM EDT Sun Apr 25 2021

FLZ047-053-251645-
Southern Brevard County-Osceola-
1213 PM EDT Sun Apr 25 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BREVARD AND NORTHEASTERN
OSCEOLA COUNTIES...

At 1212 PM EDT, a strong thunderstorm was located near Lone Cabbage
Fish Camp, moving east-southeast at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Melbourne, Rockledge, Merritt Island, Suntree and Viera.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2816 8063 2825 8098 2835 8098 2835 8086
      2834 8086 2834 8071
TIME...MOT...LOC 1612Z 287DEG 18KT 2832 8092

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:52 AM EDTSpecial Marine WarningMLB53 min
Apr 25, 6:56 AM EDTSpecial Weather StatementMLBFlagler34 min
Apr 25, 7:31 AM EDTSpecial Weather StatementMLBLake59 min
Apr 25, 8:30 AM EDTSpecial Weather StatementMLBLake30 min
Apr 25, 8:39 AM EDTSevere Thunderstorm WarningMLBLake, Seminole, Volusia36 min
Apr 25, 9:28 AM EDTSpecial Weather StatementMLBSeminole32 min
Apr 25, 9:44 AM EDTSevere Thunderstorm WarningMLBBrevard, Seminole, Volusia46 min
Apr 25, 10:04 AM EDTSpecial Marine WarningMLB56 min
Apr 25, 12:54 PM EDTSpecial Weather StatementMLBBrevard36 min
Apr 25, 12:57 PM EDTSpecial Marine WarningMLB63 min
Apr 25, 4:33 PM EDTSpecial Marine WarningMLB57 min
Apr 25, 7:22 PM EDTSpecial Marine WarningMLB53 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.